ADVERTISEMENT

Q. I feel a sharp shooting pain in my knee. Is this because of the tetanus shot taken in my hip?

Answered by
Dr. Alexander Davis
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Oct 27, 2020

Hello doctor,

I am a 22-year-old female who weighs about 95 kg. I had been given a tetanus shot in my hip one year back. After that, I felt sharp shooting pain around my knee whenever I stand extremely painful, and I needed the support of something, and later I was pretty much fine as this pain was not much in the following months. So I did not consult any other doctor for the same. But recently, I felt the same pain in the same leg. Is that because of the tetanus shot? As I know generally, the tetanus shot is given in deltoid in the arm. Or this could be anything else other than the tetanus shot effect? Please let me know. Thank you.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

You are right; usually, vaccinations are given intramuscularly into the upper arm. However, the location you mention is also allowed and, of course, possible. It is also possible to irritate a nerve with an injection, at least in theory, but rarely happens. However, in your case, the pain came, vanish, and re-appeared. That makes it more than unlikely that the vaccination shot is the reason. Instead, it is an irritated nerve in connection with the lower third of your spine or an issue directly in your knee. “Funny” enough, I had precisely the same problem, in my case, out of the blue, and a stabilizing knee bandage for four weeks was the solution. If it troubles you, please see a local doctor in person who can run some tests. But sudden sharp shooting pain which comes and goes is unpleasant but nothing that I would fear. If you want, buy a nice, soft and cheap stabilizing knee bandage in a pharmacy and try if it gets better. If the pain is severe, Naproxen 250 mg (maximum three per day) can be used, with Gaviscon (Aluminium hydroxide and Magnesium Carbonate) liquid to protect the stomach against the pain medication.

I wish you a speedy and full recovery.


The Probable causes:

Irritated nerve or knee problem.

Investigations to be done:

See a local doctor for further tests.

Probable diagnosis:

As stated above.

Treatment plan:

Naproxen 250 mg, maximum three tablets per day, not more than 750 mg in 24 hours.
Soft, stabilizing knee bandage from a pharmacy.

Preventive measures:

As stated above.

Regarding follow up:

Any time you want, I am here for you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can you review my scans to see what is causing the various neurological symptoms?

There is a neural foraminal compromise and nerve root compression in C4-C5, C5-C6 and C6-C7 cervical disc levels which is maximum in C5-C6 cervical disc level ... There is an indentation of the dura covering the spinal cord,...   Read full

Got a TT shot after a fall and having more muscle and body pain. Why?

You need to have anti-inflammatory medicines as Paracetamol might not be sufficient enough to relieve pain in muscles ...   Read full

Knee Pain in Old Age - Osteoarthritis

.. most common joint problem seen in older adults. Osteoarthritis is the leading cause of this. Learn more about this condition here .. ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.